jmflynn asks:

My son has a "halo" around the H1N1 vaccination sight.  The pigment in the skin disappeared.  Is this something to worry about?

In Topics: H1N1 Flu (Swine Flu)
> 60 days ago



Feb 28, 2010
Subscribe to Expert

What the Expert Says:

Redness around an injection site is common after any vaccine.  It comes from the local inflammation.  In people who have darker skin pigmentation, inflammation disturbs the normal skin color turning the inflamed area lighter or darker than the normal skin color.  Typically, normal pigment returns within few weeks, but it may take up to 6-12 months.  

If you worry about how the area looks like, it gets larger, or bothers your son in any way, see your regular health care provider for an evaluation.
Did you find this answer useful?
Answer this question


You are about to choose ${username}'s answer as the best answer.

Cancel | Continue

*You can change the best answer in the future if you think that you received a better answer

How likely are you to recommend to your friends and colleagues?

Not at all likely
Extremely likely